I have a problem: I was perscribed the anti-biotic Macrobid for a urniary tract infection. I've been taking my pills as best I can twice a day with food for the seven days, but so far I have not seen any improvement. I've taken Macrobid before for a urinary tract infection and it worked that time...but for some reason I'm still experiencing the same symptoms. Nothing has changed. I was told to take 1 pill twice a day with breakfast and supper for 7 days. I have been doing that for the whole week and I have one more pill left in my bottle to go.

Yesterday it started to get worse. I'm experiencing itchiness and dryness in and around my vagina as well as some sticky white discharge. It's very irritating and I want it to go away.

I should probably see my doctor, but I was wondering if anyone could tell me what I'm experiencing?

Thanks so much to anyone that replies!!!!
Did you find this post helpful?
|

replied August 21st, 2009
"I'm experiencing itchiness and dryness in and around my vagina as well as some sticky white discharge."

This describes a vaginal problem (something I know nothing about, so I will say no more on it!). I would have a pelvic exam if I were you, or things may worsten and cause you more discomfort. If you do acctually have a uti though, the bacteria is probably resistant to the antibiotic you were given. Do you know if a urine culture was done?
|
Did you find this post helpful?

replied August 26th, 2009
Thanks for replying - My doctor conducted a urine test and it came up positive for UTI. Forgive my ignorance, but is a urine culture the same thing as a urine test? After I finished the pills, the dark urine went away and everything seems fine now...I guess I just had to wait it out this time? I'm still unsure if the UTI is completely gone. I'm going to try drinking more water from now on.

I really hope I'm not resistant to the antibiotic because it worked before. How can one become resistant to an antibiotic?
|
Did you find this post helpful?

replied May 19th, 2011
My experience with UTI and remedies
I'm also on Macrobid now,took it before. I only have frequent urination and a bit of heaviness in my lower stomach. I hope this helps. I get these infections a couple times a year. Taking D Mannose helps in these cases and 1,000 IU of Vit C daily too. So try these if the antibiotics dont help!
The itching is most likely a yeast infection that results after talking antibiotics. Hope my post helps! Let us know how you're feeling.
|
Did you find this post helpful?

replied May 2nd, 2013
UTI?
I know this is an old thread but I am convinced the writer got a vaginal yeast infection due to the antibiotics killing off good bacteria as well as the bad. The symptoms she described fit this scenario exactly.
|
Did you find this post helpful?
Must Read
One in five women will develop a UTI during her life. But what are UTIs? and what causes this type of infection?...
Why are women more at risk of developing UTI than men? Read here for more on what causes urinary tract infections and what puts you at risk of UTI....
A UTI can affect the bladder, kidney, ureters and/or the urethra. Learn which symptoms indicate urinary tract infection, complications and when to seek help....